SUSAN D. WOLFSTHAL, M.D.; THOMAS H. WISER, Pharm.D.
To the editor: The editorial by Kreisberg (1) on the use of second-generation sulfonylureas stated that the possibility of an "antabuse-like" reaction and other "adverse side effects may justify selecting a second-generation drug over a first generation drug. " Our recent experience with a patient strongly supports this suggestion.
A 31-year-old white woman was treated for management of diabetes mellitus. The patient was in good health until 1982, when she had surgical excision of pedal neuromas. Her fasting blood glucose level was 210 mg/dL and she was begun on chloropropamide, 250 mg/d, after an unsuccessful dietary intervention. In March 1983
Learn more about subscription options.
Register Now for a free account.
WOLFSTHAL SD, WISER TH. Chlorpropamide and an Antabuse-like Reaction. Ann Intern Med. 1985;103:158. doi: 10.7326/0003-4819-103-1-158_1
Download citation file:
Published: Ann Intern Med. 1985;103(1):158.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only